Medical Specialty >> Reproductive Medicine

Doctors Lounge - Reproductive Medicine Answers

Back to Reproductive Medicine Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site. 

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/16/2017.

Forum Name: Male Sexual Disorders

Question: Clear, sticky fluid upon excitement


 Nasator1 - Mon Feb 25, 2008 9:10 pm

I've noticed lately that whenever me and my girlfriend start getting somewhere or start up a little foreplay (with no clothes being taken off), that there are wet spots appearing through my pants after I have had an erection for a few minutes, maybe less.
Don't get me wrong, I don't have a full blown orgasm, but the liquid that comes out is the same consistency as if I did and its clear.

I have three questions about this:

1.) What brought this on and is there a way to stop it?

2.) Does this fluid contain sperm at all and can it possibly get a woman pregnant?

3.) What is it?


Quick and precise help is appreciated.
 Debbie Miller, RN - Mon Mar 03, 2008 4:24 pm

User avatar Hello,
This is called pre-ejaculate fluid and it is perfectly normal, especially in the situation you describe. It is almost reflexive so it's not likely you can control it and prevent it from happening. It can contain sperm so pregnancy is possible if there is penetration of the penis in the vagina, but not through clothes. It is not as likely to result in pregnancy as with regular ejaculate fluid, but care should be taken because of the slight possibility if you have intercourse.

Best wishes.
 Nasator1 - Mon Mar 03, 2008 9:39 pm

Thank you so much.
That info took a load off my shoulders.
I was also wondering if you could possibly answer questions about a delayed period after emergency contraception?
If not, where should I go on this website?
 Debbie Miller, RN - Sat Mar 08, 2008 8:24 pm

User avatar Emergency contraception is a powerful dose of hormones and so can affect the period cycles for a few months even. It doesn't necessarily do this but it is normal if it happens too. At any rate, after manipulating hormones this way, one cannot expect periods to just resume in the usual fashion. A period of irregular menses is certainly within the normal range for most women and is not harmful in any way.

This disruption of a woman's cycle is one reason EC is not recommended as a regular from of birth control. Women like the reassurance that a period gives that they are not pregnant. The term emergency contraception says exactly how it should be used.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us